Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 36, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 6, 2005, 1:38 PM CDT for Randolph County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 1:38 PM CDT (18:38 UTC)
- Expired
- Aug 6, 2005, 3:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Randolph County, AR
The radar
The Memphis radar (KNQA), 158 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 061840
FFWMEG
ARC121-062045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
138 PM CDT SAT AUG 6 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANDOLPH COUNTY IN EASTERN ARKANSAS
* UNTIL 345 PM CDT
* AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3
INCHES OF RAINFALL HAS FALLEN ACROSS WESTERN SECTIONS OF RANDOLPH
COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAVENDEN
SPRINGS...POCAHONTAS...MAYNARD...DALTON...BIGGERS AND ATTICA.
THUNDERSTORMS CONTINUE TO DEVELOP ACROSS RANDOLPH COUNTY AND ANOTHER
1 TO 2 INCHES IS POSSIBLE BEFORE THE STORMS DISSIPATE.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3649 9081 3617 9081 3617 9107 3624 9126
3635 9127 3650 9140 3650 9128
$$2 follow-up statements
000
WGUS74 KMEG 061934
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
231 PM CDT SAT AUG 6 2005
ARC121-062045-
RANDOLPH AR-
231 PM CDT SAT AUG 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 345 PM CDT FOR RANDOLPH
COUNTY...
AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER THE WARNED AREA. UP TO 3 INCHES OF RAINFALL HAS
FALLEN ACROSS NORTHERN AND WESTERN SECTIONS OF RANDOLPH COUNTY SINCE
1230 PM CDT.
THUNDERSTORMS WERE BEGINNING TO WEAKEN THOUGH ANOTHER INCH OF RAIN
IS POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAYNARD...
DALTON AND ATTICA.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3649 9081 3617 9081 3617 9107 3624 9126
3635 9127 3650 9140 3650 9128
$$000
WGUS74 KMEG 062042
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CDT SAT AUG 6 2005
ARC121-062052-
RANDOLPH AR-
342 PM CDT SAT AUG 6 2005
...THE FLASH FLOOD WARNING FOR RANDOLPH COUNTY EXPIRES AT 345 PM
CDT...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3649 9081 3617 9081 3617 9107 3624 9126
3635 9127 3650 9140 3650 9128
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 10:30 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 6, 10:30 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1030 AM CDT SAT AUG 6 2005 .DISCUSSION... MOSTLY CLEAR SKIES PERSIST THIS MORNING ACROSS THE MIDSOUTH. REMNANTS OF A COLD FRONT STILL LINGER ACROSS SOUTHERN MISSOURI. THE UPPER LEVEL LOW IS STILL LOCATED ALONG THE THE GULF COAST. WITH THE MIDSOUTH IN BETWEEN THESE TWO SYSTEMS EXPECT A DAY MUCH LIKE YESTERDAY WITH A LITTLE MORE SHOWER AND THUNDERSTORM ACTIVITY AROUND. CURRENT FORECAST HAS 40/50 POPS WHICH LOOK GOOD. CU SHOULD BEGIN TO DEVELOP SHORTLY. THE MOSTLY CLEAR SKIES HAVE ALLOWED TEMPERATURES TO WARM INTO THE 80S. EXPECT HIGHS TO REACH INTO THE LOWER TO MID 90S. WILL BUMP CURRENT HIGHS A CATEGORY. UPDATE WILL BE OUT SHORTLY. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE MO...NONE MS...NONE TN...NONE KRM
Hazardous weather outlook, Aug 6, 4:48 AM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 448 AM CDT SAT AUG 6 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 448 AM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... WEST TENNESSEE...NORTH MISSISSIPPI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MIDSOUTH TODAY AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...WITH ANY SEVERE THUNDERSTORMS TODAY EXPECTED TO BE ISOLATED. HOWEVER... SPOTTERS ARE ADVISED TO KEEP IN TOUCH WITH THE WEATHER TODAY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:56 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 34 min |
| Aug 6, 2:46 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 29 min |
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.